Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 89, NWS Des Moines, IA

June 18, 20094 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 9:05 AM CDT for 4 counties in Iowa. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 9:05 AM CDT (14:05 UTC)
Expired
Jun 18, 2009, 9:30 AM CDT
In force
25 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:05 AM CDTTSTM WND DMG2 W Mccallsburg, IA8 TIO 9 INCH TREE LIMBS DOWN AND DIME SIZE HAIL.
Jun 18, 9:11 AM CDTHAIL 1.75Mccallsburg, IAIN MCCALLSBURG ON COUNTY ROAD E18.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:04 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-444 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 181405
SVRDMX
IAC075-083-127-169-181430-
/O.NEW.KDMX.SV.W.0089.090618T1405Z-090618T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
905 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
  SOUTHERN HARDIN COUNTY IN CENTRAL IOWA...
  NORTHERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHEASTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 930 AM CDT

* AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  MCCALLSBURG...OR 43 MILES NORTH OF DES MOINES...AND WAS MOVING EAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. ANTHONY BY 915 AM CDT...
  ST. ANTHONY...CLEMONS AND NEW PROVIDENCE BY 920 AM CDT...
  LISCOMB...UNION...ALBION AND WHITTEN BY 925 AM CDT...
  MARSHALLTOWN AIRPORT BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4205 9280 4209 9353 4221 9353 4221 9347
      4228 9347 4233 9280
TIME...MOT...LOC 1406Z 270DEG 47KT 4218 9340

$$

ZOGG
3 follow-up statements
000 
WWUS53 KDMX 181414
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT THU JUN 18 2009

IAC075-083-127-169-181430-
/O.CON.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/
HARDIN IA-GRUNDY IA-MARSHALL IA-STORY IA-
914 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHEASTERN STORY...NORTHERN MARSHALL...SOUTHWESTERN GRUNDY AND
SOUTHERN HARDIN COUNTIES...

AT 911 AM CDT...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED 
HAIL IN MCCALLSBURG. IN ADDITION...NATIONAL WEATHER SERVICE DOPPLER 
RADAR ALSO INDICATED DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR ZEARING...OR 45 MILES NORTHEAST OF DES 
MOINES...MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. ANTHONY...CLEMONS AND NEW PROVIDENCE BY 920 AM CDT...
  UNION BY 925 AM CDT...
  LISCOMB...ALBION...MARSHALLTOWN AIRPORT...WHITTEN AND CONRAD BY 930
  AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4219 9344 4228 9343 4233 9280 4205 9280
      4209 9348
TIME...MOT...LOC 1414Z 270DEG 47KT 4218 9326

$$

ZOGG
000 
WWUS53 KDMX 181424
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 AM CDT THU JUN 18 2009

IAC169-181433-
/O.CAN.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/
STORY IA-
924 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STORY COUNTY IS
CANCELLED...

LAT...LON 4229 9324 4233 9280 4205 9280 4208 9324
TIME...MOT...LOC 1423Z 270DEG 34KT 4218 9319

$$

IAC075-083-127-181430-
/O.CON.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/
HARDIN IA-GRUNDY IA-MARSHALL IA-
924 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHERN MARSHALL...SOUTHWESTERN GRUNDY AND SOUTHEASTERN HARDIN
COUNTIES...

AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR ST. ANTHONY...OR 47 MILES NORTHEAST OF DES 
MOINES...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION...LISCOMB...ALBION AND WHITTEN BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4229 9324 4233 9280 4205 9280 4208 9324
TIME...MOT...LOC 1423Z 270DEG 34KT 4218 9319

$$

ZOGG
000 
WWUS53 KDMX 181432
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
932 AM CDT THU JUN 18 2009

IAC075-083-127-181442-
/O.EXP.KDMX.SV.W.0089.000000T0000Z-090618T1430Z/
HARDIN IA-GRUNDY IA-MARSHALL IA-
932 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARSHALL...
SOUTHWESTERN GRUNDY AND SOUTHEASTERN HARDIN COUNTIES EXPIRES AT 930
AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4229 9324 4233 9280 4205 9280 4208 9324
TIME...MOT...LOC 1424Z 270DEG 34KT 4218 9317

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:16 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 18, 6:16 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
616 AM CDT THU JUN 18 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
MULTIPLE CONVECTIVE EVENTS ARE THE OBVIOUS FOCUS THIS MORNING.
CURRENT SITUATION HAS 100-130KT JET TOPPING CENTRAL CONUS RIDGE.
RIGHT ENTRANCE REGION OF MAX WINDS THROUGH MI HELPED FEED OUR
EXITING MCS.  NEXT SHORT WV MOVED OUT OF CO INTO NE OVERNIGHT AND IS
PRESENTLY DRIVING THAT MCS.  EXPECT THIS COMPLEX TO KEEP ON ROLLING
INTO IA THIS MORNING.  KINEMATIC FORCING SUSTAINS WITH HELP FROM
AXIS OF THETA-E ADVECTION FROM NE INTO IA...ALONG WITH ELEVATED
FRONTOGENETICAL FORCING WITH BACLIN ZONE ALOFT.  MOISTURE
CONVERGENCE ALONG 310K SFC SUGGESTS THIS AS WELL.  EXTREME ELEVATED
INSTABILITY AVAILABLE WITH 3-4K CAPES AND LITTLE CIN IN PLACE
THROUGH AT LEAST 15Z.   EFFECTIVE SHEAR 50 PLUS KTS ALONG BACLIN ZN
SO WOULD NOT BE AT ALL SURPRISED TO SEE MCS STRENGTHEN AS IT ENTERS
IA.  SHOULD THEN SEE A LULL THROUGH MUCH OF THE AFTERNOON AS WARM
TEMPS AND EML BUILD INTO IA A LA THE SPC DAY 1 OUTLOOK.  09Z SFC
ANLYS PLACES SYNOPTIC FRONT FROM ERN NE ALONG IA/MO BORDER WHICH
SHOULD SURGE NWD INTO STATE AS CAP TEMPORARILY BUILDS.  CONVERGENCE
ZONE IS EXPECTED TO THEN BE ACROSS NRN IA BY END OF PEAK HEATING.
WITH MLCAPES IN EXCESS OF 4K J/KG...STRONG DEEP SHEAR AND MORE THAN
ADEQUATE SHALLOW SHEAR CONSIDERING THE AMOUNT OF INSTABILITY...
TORNADIC SUPERCELLS WILL LIKELY DEVELOP QUICKLY ONCE IT GOES HENCE
SVR WORDING IN ZONES.

UNLIKE PRESENT SITUATION...VEERING LLJ MAY PUSH MCS OUT OF AREA
LATER TONIGHT.  HOWEVER FORCING AHEAD OF NRN PLAINS THROUGH EXPECTED
TO DEVELOP YET ANOTHER ROUND OF CONVECTION WITH FROPA ON FRI BEFORE
ENDING HEADING INTO THE WEEKEND.  WITH AIRMASS JUICED...HEAVY RAIN
AND FLOODING POSSIBLE BUT SECONDARY THREAT TO SVR.  BETTER HEAVY
RAINS CHANCES ARE NORTH...BUT THIS AREA CAN TAKE MORE RAIN AS WELL.
NO CHANGES TO FORECAST FOR WEEKEND AND BEYOND.

WE CERTAINLY HAVE THE POTENTIAL TO WARM UP GREATLY TODAY...BUT
STAYED JUST BELOW PERSISTENCE DUE TO APPROACHING MCS.  THIS WILL
HAVE TO BE WATCHED HOWEVER.  EXPECT ANOTHER WARM AND MUGGY NIGHT
TONIGHT WITH FAIRLY SEASONAL TEMPS AND RELATIVELY DRIER CONDITIONS
FOR THE WEEKEND...ESPECIALLY SAT.

&&

.AVIATION...18/12Z
BRIEF MVFR CIGS/BR VSBYS POSSIBLE AT KMCW/KALO FOR THE NEXT HOUR OR
TWO. THEREAFTER...THUNDERSTORMS WILL BE THE SOLE PRODUCER OF SUB-VFR
CONDITIONS THROUGH THE TAF PERIODS. CONDITIONS WILL REMAIN MOIST AND
VERY UNSTABLE ACROSS THE REGION TODAY. ONE ROUND OF THUNDERSTORMS
WILL ROLL ACROSS NORTHERN IOWA THIS MORNING...AND APPEAR ON TRACK TO
IMPACT KMCW WITH POTENTIALLY SEVERE WEATHER AROUND 14-15Z. IF THE
STORMS DO TRACK TO KMCW THERE WILL BE HIGH WIND GUSTS...VERY HEAVY
RAIN AND LOW CIGS...AND POSSIBLY HAIL. THIS WILL BE REFLECTED IN A
TEMPO GROUP ON THE 12Z TAFS. ONCE THESE STORMS CROSS NORTHERN IOWA
IT WILL BE RELATIVELY QUIET FOR THE REST OF THE MORNING INTO THE
EARLY AFTERNOON AS WE WILL BE CAPPED. HOWEVER...LATER IN THE DAY THE
CAP WILL LIKELY BREAK WITH THUNDERSTORMS DEVELOPING...ESPECIALLY
FURTHER NORTH AND EAST AT KMCW AND KALO. DUE TO UNCERTAINTIES IN
TIMING OF THE CAP BREAKING AS WELL AS LOCATION OF STORMS...WILL
INCLUDE TEMPOS AT KMCW/KALO WHERE LATE AFTERNOON STORMS ARE
LIKELIEST BUT OTHERWISE STICK WITH VCTS ATTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BSS/FAB/LEE
Hazardous weather outlook, Jun 18, 5:35 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
535 AM CDT THU JUN 18 2009

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
535 AM CDT THU JUN 18 2009

...SEVERE WEATHER OUTBREAK POSSIBLE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY ACROSS NORTHERN
IOWA. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER CENTRAL AND
NORTHERN IOWA DURING THE LATE AFTERNOON OR EVENING HOURS. SEVERE
WEATHER COULD VERY WELL OCCUR WITH THESE STORMS AS WELL. IN
FACT...THERE IS A MODERATE RISK OF SEVERE WEATHER WITH A SEVERE
WEATHER OUTBREAK POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES MAY OCCUR WITH THE STRONGER STORMS.

ANY OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINS AND POTENTIALLY FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES CONTINUE INTO FRIDAY WITH SEVERE WEATHER
AGAIN QUITE POSSIBLE...MAINLY CENTRAL AND EASTERN SECTIONS WHERE A
MODERATE RISK OF SEVERE WEATHER EXISTS. LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINS MAY
OCCUR AS WELL.

ADDITIONAL THUNDERSTORM CHANCES ARE IN THE FORECAST SUNDAY INTO
MONDAY...MAINLY NORTH AND WEST. THE SEVERE WEATHER POTENTIAL IS
LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL EPISODES OF SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY
THROUGH FRIDAY. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL LIKELY BE
CONDUCTED LATER TODAY.

SMALL

In the hours before

Special weather statement, Jun 18, 6:55 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 AM CDT THU JUN 18 2009

IAZ033-181230-
SAC-
655 AM CDT THU JUN 18 2009

...SIGNIFICANT WEATHER ADVISORY FOR SAC COUNTY UNTIL 730 AM CDT...

AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURELIA TO BATTLE
CREEK...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  SCHALLER AND ODEBOLT BY 715 AM CDT.
  EARLY BY 725 AM CDT.
  SAC CITY AND NEMAHA BY 730 AM CDT.

LEE
Local storm report, Jun 18, 7:03 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     5 S HUXLEY              41.82N 93.60W
06/18/2009                   POLK               IA   DEPT OF HIGHWAYS

            US HWY 69 CLOSED...DUE TO DOWNED POWER LINES...BETWEEN IA
            HWY 210 AND IA HWY 87 /NE 126TH AVE/. TIME ESTIMATED.
            DELAYED REPORT.

&&

ZOGG
Local storm report, Jun 18, 8:25 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND GST     WNW FORT DODGE          42.51N 94.18W
06/18/2009  E60 MPH          WEBSTER            IA   TRAINED SPOTTER

&&

BF
Special weather statement, Jun 18, 8:35 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 AM CDT THU JUN 18 2009

IAZ025-026-036-037-181400-
FRANKLIN-HAMILTON-HARDIN-WRIGHT-
835 AM CDT THU JUN 18 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...
NORTHWESTERN HARDIN...SOUTHEASTERN WRIGHT AND SOUTHWESTERN FRANKLIN
COUNTIES UNTIL 900 AM CDT...

AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF WEBSTER CITY...OR 26 MILES
EAST OF FORT DODGE...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM.

ZOGG
Local storm report, Jun 18, 8:37 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     MADRID                  41.88N 93.82W
06/18/2009  M59 MPH          BOONE              IA   TRAINED SPOTTER

            MANY SMALL TREE LIMBS...WITH SEVERAL 4 TO 6 INCH TREE
            BRANCHES BLOWN IN NEIGHBORHOOD. DELAYED REPORT

&&

PODRAZIK
Special weather statement, Jun 18, 8:51 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
851 AM CDT THU JUN 18 2009

IAZ036>038-048-049-181415-
GRUNDY-HAMILTON-HARDIN-MARSHALL-STORY-
851 AM CDT THU JUN 18 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STORY...NORTHWESTERN
MARSHALL...SOUTHEASTERN HAMILTON...SOUTHERN HARDIN AND SOUTHWESTERN
GRUNDY COUNTIES UNTIL 915 AM CDT...

AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STORY CITY...OR 36 MILES SOUTHEAST OF FORT
DODGE...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM.

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:30 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 17, 10:04 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union41 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren37 min
Jun 17, 10:43 PM CDTSevere Thunderstorm WarningDMXCrawford32 min
Jun 17, 10:46 PM CDTSevere Thunderstorm WarningDMXAdair, Madison44 min
Jun 17, 10:59 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison46 min
Jun 17, 11:07 PM CDTSevere Thunderstorm WarningDMXJasper41 min
Jun 17, 11:14 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac46 min
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison48 min
Jun 17, 11:55 PM CDTTornado WarningDMXClarke, Madison, Warren35 min
Jun 18, 12:00 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac45 min
Jun 18, 12:12 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren48 min
Jun 18, 12:17 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac37 min
Jun 18, 12:21 AM CDTAreal Flood AdvisoryDMXCalhoun, Carroll, Crawford, Sac3 hr
Jun 18, 12:31 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas29 min
Jun 18, 12:35 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren, Wayne40 min
Jun 18, 12:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Guthrie, Sac47 min
Jun 18, 12:59 AM CDTTornado WarningDMXLucas, Wayne31 min
Jun 18, 1:18 AM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello42 min
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story49 min
Jun 18, 1:44 AM CDTSevere Thunderstorm WarningDMXMarion, Warren46 min
Jun 18, 2:07 AM CDTSevere Thunderstorm WarningDMXPolk, Warren23 min
Jun 18, 2:11 AM CDTSevere Thunderstorm WarningDMXJasper, Marion39 min
Jun 18, 2:24 AM CDTSevere Thunderstorm WarningDMXMonroe, Wapello51 min
Jun 18, 2:32 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren28 min
Jun 18, 5:54 AM CDTRiver Flood WarningDMXMahaska, Marion5 days
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster36 min
Jun 18, 7:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster41 min
Jun 18, 7:39 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas36 min
Jun 18, 8:03 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright42 min
Jun 18, 10:49 AM CDTRiver Flood WarningDMXMahaska, Marion10 hr
Jun 18, 12:35 PM CDTRiver Flood WarningDMXWapello11 hr
Jun 18, 1:34 PM CDTRiver Flood WarningDMXWapello5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.